Alert archive / Arizona / Freeze Warnings in 2007
Freeze Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Nov 24, 2007, 1:56 PM MST. It took effect at Nov 25, 2007, 3:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2007, 1:56 PM MST (20:56 UTC)
- In effect from
- Nov 25, 2007, 3:00 AM MST
- Expired
- Nov 25, 2007, 9:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 242056 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 156 PM MST SAT NOV 24 2007 AZZ030-034-035-251600- /O.NEW.KTWC.FZ.W.0005.071125T1000Z-071125T1600Z/ UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 156 PM MST SAT NOV 24 2007 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MST SUNDAY. A STORM SYSTEM TRACKING THROUGH NORTHERN MEXICO TODAY HAD USHERED IN A MUCH COLDER AIR MASS ACROSS SOUTHEAST ARIZONA. THIS SYSTEM WILL EXIT THE REGION TONIGHT WITH SKIES CLEARING FROM WEST TO EAST. THIS WILL SET THE STAGE FOR THE COLDEST NIGHT SO FAR THIS FALL ACROSS MOST OF THE AREA. A FEW SPOTS HAVE ALREADY EXPERIENCED A LIGHT FREEZE...BUT A MORE WIDESPREAD FREEZE CAN BE EXPECTED TONIGHT THROUGH EARLY SUNDAY MORNING. REMEMBER...A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS FREEZE. $$
2 follow-up statements
000 WWUS75 KTWC 250425 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 925 PM MST SAT NOV 24 2007 AZZ030-034-035-251230- /O.CON.KTWC.FZ.W.0005.071125T1000Z-071125T1600Z/ UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 925 PM MST SAT NOV 24 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST SUNDAY. A STORM SYSTEM TRACKING THROUGH CHIHUAHUA MEXICO TONIGHT HAS USHERED IN A MUCH COLDER AIR MASS ACROSS SOUTHEAST ARIZONA. AS THIS SYSTEM CONTINUES TO MOVE EAST OVERNIGHT...THE SKIES ACROSS COCHISE COUNTY WILL CLEAR FROM WEST TO EAST. THIS WILL SET THE STAGE FOR THE COLDEST NIGHT SO FAR THIS FALL ACROSS MOST OF THE AREA. A FEW SPOTS HAVE ALREADY EXPERIENCED A LIGHT FREEZE...BUT A MORE WIDESPREAD FREEZE CAN BE EXPECTED FROM 3 AM TO 9 AM SUNDAY MORNING. REMEMBER...A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS FREEZE. $$
000 WWUS75 KTWC 251558 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 858 AM MST SUN NOV 25 2007 AZZ030-034-035-251700- /O.EXP.KTWC.FZ.W.0005.000000T0000Z-071125T1600Z/ UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 858 AM MST SUN NOV 25 2007 ...FREEZE WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. A WIDESPREAD FREEZE OCCURRED LAST NIGHT AND EARLY THIS MORNING IN THE EASTERN VALLEYS OF SOUTHEAST ARIZONA. A FEW REPORTED LOW TEMPERATURES INCLUDED 23 DEGREES AT FORT THOMAS...31 AT SIERRA VISTA...24 AT WILLCOX...31 AT DOUGLAS...24 AT ELGIN...AND 29 DEGREES AT SAFFORD. AT 845 AM MST...TEMPERATURES CONTINUED TO WARM ABOVE THE FREEZING MARK. THUS...THE FREEZE WARNING WILL EXPIRE ON TIME. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 24, 9:45 AM MST, 4 hours 11 minutes earlier.
Area forecast discussion, Nov 24, 9:45 AM MST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
945 AM MST SAT NOV 24 2007
.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHEAST
ARIZONA TODAY. THIS SYSTEM WILL BRING SCATTERED VALLEY RAIN AND
MOUNTAIN SNOW EAST AND SOUTH OF TUCSON ALONG WITH SIGNIFICANTLY
COOLER TEMPERATURES. DRY CONDITIONS STARTING SUNDAY AND CONTINUING
INTO THE MIDDLE PART OF THE UPCOMING WEEK. ANOTHER STORM SYSTEM MAY
AFFECT THE AREA BY LATE NEXT WEEK.
&&
.DISCUSSION...LATEST SATELLITE IMAGERY HAD THE UPPER LOW CENTERED
OVER SONORA MEXICO WITH WARP AROUND CLOUDINESS AND SHOWERS OVER
PARTS OF SOUTHEAST ARIZONA. THE POSITION OF THIS LOW AND THE FLOW
AROUND IT WAS MAKING THE FORECAST VERY TRICKY FOR EASTERN PIMA AND
GRAHAM COUNTIES. RECENT RADAR IMAGERY WAS SHOWING SCATTERED SHOWERS
SPREADING NORTHWEST INTO PARTS OF FAR EAST PIMA AND SOUTHERN GRAHAM
COUNTIES. FOR PIMA COUNTY...TUCSON AND THE SANTA CATALINA MOUNTAINS
WERE REMAINING FREE OF SIGNIFICANT CLOUD COVER AND ANY SHOWERS.
FARTHER EAST AND SOUTH...THE RINCON AND SANTA RITA MOUNTAINS WERE
SHOWING SOME DECENT CLOUD BUILD-UPS WITH MOUNTAINTOPS OBSCURED.
THINK ANY SNOW ACCUMULATIONS WILL BE BRIEF AT HIGH ELEVATIONS AND
ALONG THE EASTERN AND SOUTHERN FRINGES OF PIMA COUNTY. THUS...THE
SNOW ADVISORY HAS BE CANCELLED FOR EASTERN PIMA. IN GREENLEE
COUNTY...HAVE DECIDED TO CANCEL THE SNOW ADVISORY AND DROP POP
VALUES THERE AS THE UPPER LOW APPEARED TO BE TRACKING TOO FAR SOUTH
TO IMPACT THIS AREA. HOWEVER...WILL KEEP THE SNOW ADVISORY FOR
SOUTHERN GRAHAM AND SANTA CRUZ COUNTIES GOING ALONG WITH THE WINTER
STORM WARNING FOR COCHISE COUNTY UNTIL 2 PM MST. THE ONLY CHANGE
WILL BE TO THE ELEVATION LEVEL OF THE ADVISORY/WARNING. THE SNOW
LEVEL APPEARED TO BE HOVERING AROUND 5500 FEET MOST AREAS BASED ON
COOP OBSERVER REPORTS AND SURFACE OBSERVATIONS. THEREFORE...STILL
COULD SEE A MIXTURE OF RAIN AND LIGHT SNOW NEAR THE 5500 FOOT LEVEL
BUT THINK ANY ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS.
THEREFORE...HAVE RAISED THE ADVISORY AND WARNING ELEVATIONS TO ABOVE
6000 FEET.
AS THE UPPER LOW TRACKS FARTHER EAST AWAY FROM THE AREA...SKIES WILL
CLEAR FROM WEST TO EAST. THIS CLEARING WILL SET THE STAGE FOR THE
COLDEST NIGHT SO FAR THIS FALL IN MOST AREAS. ALTHOUGH A FEW LOWER
ELEVATIONS IN GRAHAM AND COCHISE COUNTIES HAVE EXPERIENCED A LIGHT
FREEZE ALREADY...COLD TEMPERATURES TONIGHT WILL BE MORE WIDESPREAD
WITH FREEZING TEMPERATURES POSSIBLE. WILL TAKE A CLOSER LOOK IN THE
AFTERNOON PACKAGE FOR ISSUING A FREEZING WARNING FOR LOCATIONS EAST
OF TUCSON.
&&
.AVIATION...SKIES WILL BE CLEAR WEST OF TUCSON AND PARTLY TO MOSTLY
CLOUDY FROM TUCSON EAST. THE BEST CHANCE OF VALLEY RAIN AND MOUNTAIN
SNOW SHOWERS WILL BE FROM KTUS EASTWARD THIS MORNING. SNOW LEVELS
HOVERING AROUND 5500 FEET THIS MORNING...WITH AREAS OF MVFR
CIGS/VSBYS IN SNOW SHOWERS AND MOUNTAINS OCCASIONALLY OBSCURED.
IMPROVING WEATHER STARTING TONIGHT WITH VFR CONDITIONS AREAWIDE
SUNDAY. SUSTAINED SURFACE WINDS GENERALLY 10 KTS OR LESS TONIGHT AND
SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING IN EFFECT UNTIL 2 PM SATURDAY ABOVE 6000
FEET FOR AZZ035.
SNOW ADVISORY IN EFFECT UNTIL 2 PM MST SATURDAY ABOVE 6000
FEET FOR AZZ030-034
WEATHER.GOV/TUCSONHazardous weather outlook, Nov 24, 9:31 AM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 931 AM MST SAT NOV 24 2007 AZZ035-242100- COCHISE COUNTY- 931 AM MST SAT NOV 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT THROUGH 2 PM MST THIS AFTERNOON ABOVE 6000 FEET. A STORM SYSTEM CURRENTLY LOCATED OVER NORTHERN SONORA MEXICO WILL CONTINUE TO PRODUCE SCATTERED RAIN AND SNOW SHOWERS ACROSS COCHISE COUNTY THROUGH THIS AFTERNOON. SNOW LEVELS WILL GENERALLY BE ABOVE 6000 FEET WITH 2 TO 4 INCHES POSSIBLE. 4 TO 8 INCHES OF SNOW IS POSSIBLE ABOVE 7000 FEET ALONG THE EASTERN SLOPES OF THE CHIRACHUA MOUNTAINS. THE STORM SYSTEM WILL MOVE AWAY FROM THE AREA TONIGHT BRINING AN END TO THE RAIN AND SNOW. HOWEVER...THE COLDEST NIGHT OF THIS WINTER SEASON IS EXPECTED WITH WIDESPREAD TEMPERATURES BELOW FREEZING AND LOCALIZED AREAS OF FOG POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY WEATHER WILL RETURN SUNDAY WITH NO SIGNIFICANT WEATHER EXPECTED THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-242100- UPPER GILA RIVER VALLEY- 931 AM MST SAT NOV 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY REMAINS IN EFFECT THROUGH 2 PM MST THIS AFTERNOON ABOVE 6000 FEET. A STORM SYSTEM CURRENTLY LOCATED OVER NORTHERN SONORA MEXICO WILL CONTINUE TO PRODUCE SCATTERED RAIN AND SNOW SHOWERS ACROSS GRAHAM AND SOUTHERN GREENLEE COUNTY THROUGH THIS AFTERNOON. SNOW LEVELS WILL GENERALLY BE ABOVE 6000 FEET WITH 2 TO 4 INCHES POSSIBLE. THE STORM SYSTEM WILL MOVE AWAY FROM THE AREA TONIGHT BRINING AN END TO THE RAIN AND SNOW. HOWEVER...THE COLDEST NIGHT OF THIS WINTER SEASON IS EXPECTED WITH WIDESPREAD TEMPERATURES BELOW FREEZING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY WEATHER WILL RETURN SUNDAY WITH NO SIGNIFICANT WEATHER EXPECTED THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ034-242100- SANTA CRUZ COUNTY- 931 AM MST SAT NOV 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY REMAINS IN EFFECT THROUGH 2 PM MST THIS AFTERNOON ABOVE 6000 FEET. A STORM SYSTEM CURRENTLY LOCATED OVER NORTHERN SONORA MEXICO WILL CONTINUE TO PRODUCE SCATTERED RAIN AND SNOW SHOWERS ACROSS SANTA CRUZ COUNTY COUNTY THROUGH THIS AFTERNOON. SNOW LEVELS WILL GENERALLY BE ABOVE 6000 FEET WITH 2 TO 4 INCHES POSSIBLE. THE STORM SYSTEM WILL MOVE AWAY FROM THE AREA TONIGHT BRINING AN END TO THE RAIN AND SNOW. HOWEVER...THE COLDEST NIGHT OF THIS WINTER SEASON IS EXPECTED WITH AREAS OF TEMPERATURES BELOW FREEZING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY WEATHER WILL RETURN SUNDAY WITH NO SIGNIFICANT WEATHER EXPECTED THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 9:57 PM MST | Winter Storm Warning | TWC | 16 hr |
Nearby
Freeze Warnings in Arizona, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.